Alert archive / Illinois / River Flood Warnings in 2019

River Flood Warning 36, NWS Lincoln, IL

April 25, 2019Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Apr 25, 2019, 10:09 AM CDT for Clay County, Richland County, Illinois. It took effect at Apr 25, 2019, 8:12 PM CDT. It was in force for 71 hr.

The area

The outline as issued.

The facts

Issued
Apr 25, 2019, 10:09 AM CDT (15:09 UTC)
In effect from
Apr 25, 2019, 8:12 PM CDT
Expired
Apr 28, 2019, 7:27 PM CDT
In force
71 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 19.96 ft at Apr 27, 2019, 7:00 AM CDT.

actionminormoderate152004/2504/2604/2704/2804/2904/30
Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

915 
WGUS43 KILX 251509
FLWILX


Flood Warning
National Weather Service Lincoln IL
1009 AM CDT Thu Apr 25 2019

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC025-159-260509-
/O.NEW.KILX.FL.W.0036.190426T0112Z-190429T0100Z/
/CLAI2.1.ER.190426T0112Z.190427T0600Z.190428T1900Z.NO/
1009 AM CDT Thu Apr 25 2019

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Little Wabash River below Clay City.
* From this evening until Sunday evening.
* At  945 AM Thursday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 19.4 feet by early Saturday morning.The river will 
  fall below flood stage by Sunday afternoon.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route 
  50...begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Little Wabash River
 Clay City         18  17.7 Thu 10 AM   18.8   19.4   18.6


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

JRP
8 follow-up statements
816 
WGUS83 KILX 260207
FLSILX


Flood Statement
National Weather Service Lincoln IL
907 PM CDT Thu Apr 25 2019

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-261607-
/O.CON.KILX.FL.W.0036.000000T0000Z-190429T0100Z/
/CLAI2.1.ER.190425T2145Z.190427T0000Z.190428T1900Z.NO/
907 PM CDT Thu Apr 25 2019

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Sunday evening.
* At  845 PM Thursday the stage was 18.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.6 feet by 
  early Saturday morning. The river will fall below flood stage 
  Sunday afternoon.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route 
  50...begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Little Wabash River
 Clay City         18  18.6 Thu 9 PM    19.2   19.6   18.5


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

25
124 
WGUS83 KILX 260933
FLSILX


Flood Statement
National Weather Service Lincoln IL
433 AM CDT Fri Apr 26 2019

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-262332-
/O.EXT.KILX.FL.W.0036.000000T0000Z-190428T1708Z/
/CLAI2.1.ER.190425T2145Z.190427T0000Z.190428T1108Z.NO/
433 AM CDT Fri Apr 26 2019

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Sunday afternoon.
* At  345 AM Friday the stage was 19.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.6 feet by 
  early tomorrow morning. The river will fall below flood stage 
  Sunday morning.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route 
  50...begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18  19.2 Fri 4 AM    19.5   17.9   15.2


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

JRP
134 
WGUS83 KILX 261427
FLSILX


Flood Statement
National Weather Service Lincoln IL
927 AM CDT Fri Apr 26 2019

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-270426-
/O.EXT.KILX.FL.W.0036.000000T0000Z-190428T1434Z/
/CLAI2.1.ER.190425T2145Z.190426T1800Z.190428T0834Z.NO/
927 AM CDT Fri Apr 26 2019

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Sunday morning.
* At  845 AM Friday the stage was 19.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.5 feet by this
  evening. The river will fall below flood stage early Sunday 
  morning.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route 
  50...begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18  19.4 Fri 9 AM    19.4   17.6   15.0


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

JRP
704 
WGUS83 KILX 270115
FLSILX


Flood Statement
National Weather Service Lincoln IL
815 PM CDT Fri Apr 26 2019

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-271515-
/O.EXT.KILX.FL.W.0036.000000T0000Z-190428T2308Z/
/CLAI2.1.ER.190425T2145Z.190427T0600Z.190428T1708Z.NO/
815 PM CDT Fri Apr 26 2019

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Sunday evening.
* At  745 PM Friday the stage was 19.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.8 feet by 
  early tomorrow morning. The river will fall below flood stage 
  Sunday afternoon.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route 
  50...begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18  19.7 Fri 8 PM    19.8   18.6   15.8


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

25
026 
WGUS83 KILX 271519
FLSILX


Flood Statement
National Weather Service Lincoln IL
1019 AM CDT Sat Apr 27 2019

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-280519-
/O.EXT.KILX.FL.W.0036.000000T0000Z-190501T0000Z/
/CLAI2.1.ER.190425T2145Z.190427T1245Z.190430T1800Z.NO/
1019 AM CDT Sat Apr 27 2019

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Tuesday evening.
* At  945 AM Saturday the stage was 19.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday afternoon.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route 
  50...begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Little Wabash River
 Clay City         18  19.9 Sat 10 AM   19.8   19.5   18.5


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

JRP
569 
WGUS83 KILX 280107
FLSILX


Flood Statement
National Weather Service Lincoln IL
807 PM CDT Sat Apr 27 2019

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-281506-
/O.EXT.KILX.FL.W.0036.000000T0000Z-190430T2248Z/
/CLAI2.1.ER.190425T2145Z.190427T1245Z.190430T1648Z.NO/
807 PM CDT Sat Apr 27 2019

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Tuesday afternoon.
* At  745 PM Saturday the stage was 19.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday morning.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route 
  50...begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Little Wabash River
 Clay City         18  19.8 Sat 8 PM    19.7   19.4   18.4


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

25
577 
WGUS83 KILX 281501
FLSILX


Flood Statement
National Weather Service Lincoln IL
1001 AM CDT Sun Apr 28 2019

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-290501-
/O.EXT.KILX.FL.W.0036.000000T0000Z-190429T1200Z/
/CLAI2.1.ER.190425T2145Z.190427T1245Z.190429T0600Z.NO/
1001 AM CDT Sun Apr 28 2019

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Monday morning.
* At 945 AM Sunday the stage was 19.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow morning.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route 
  50...begins to flood.

&&


                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Little Wabash River
 Clay City         18  19.1 Sun 10 AM   17.5   15.4   14.0


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

EJL
438 
WGUS83 KILX 290027
FLSILX


Flood Statement
National Weather Service Lincoln IL
727 PM CDT Sun Apr 28 2019

...The Flood Warning is cancelled for the following river in 
Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC025-159-290057-
/O.CAN.KILX.FL.W.0036.000000T0000Z-190429T1200Z/
/CLAI2.1.ER.190425T2145Z.190427T1245Z.190428T2245Z.NO/
727 PM CDT Sun Apr 28 2019

The Flood Warning is cancelled for
  The Little Wabash River below Clay City.
* At  645 PM Sunday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at  545 PM Sunday.
* Forecast...The river will continue to fall to 14.0 feet by Tuesday 
  morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Little Wabash River
 Clay City         18  17.8 Sun 7 PM    16.0   14.0   12.7


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

JRP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 25, 6:22 AM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Apr 25, 6:22 AM CDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
622 AM CDT Thu Apr 25 2019

.SHORT TERM...(Today and tonight)
ISSUED AT 316 AM CDT Thu Apr 25 2019

Main issue with the forecast through the morning will be the
impact of fog over the next few hours, through the morning
commute. Although not covering the entire CWA, this will reach
locations in west central and southern Illinois. Some sites around
the region are reporting reduced visby's as low as 1/4 mile. A
Dense Fog Advisory was issued for the morning, through 15z for
locations along and southwest of a Rushville to Terre Haute line.

The only other change to the forecast was with PoPs through the
morning and during the day. The band of showers that has persisted
just north of the stationary boundary will pick up again this
morning and afternoon, as another wave slides into the area
from the southwest.

A larger Low pressure system will progress through Canada,
swinging a cold front through the Midwest Thursday night. This
will finally move the stalled out boundary to the east, giving
southeast Illinois a break from the steady rainfall.

Temperatures will increase today as breaks in clouds will allow
sunshine to aid in diurnal heating across the Midwest. Behind the
front, cooler temps and stronger northwesterly winds will increase
to end the week.

.LONG TERM...(Friday through Wednesday)
ISSUED AT 316 AM CDT Thu Apr 25 2019

Dry conditions will return to end the week, as higher pressure
shifts into the southeast US. This will erode quickly, as the next
weather producing system slides out of the northern Rockies and
moves toward the Midwest this weekend. Models are indicating that
the system will slide through northern Illinois, with the chance
of snow along the Illinois Wisconsin border as temps will be much
colder than central Illinois. Rainfall will remain the main precip
type through central and southeast Illinois. Although this system
does not look to bring heavy rainfall, more rain on already over-
saturated soils will create potential for ponding of water.

Behind this system, cooler temps will hold into the start of next
week, before another warm up mid-week.

High pressure will shift back into the Midwest Sunday, bringing a
dry period for about a day...before, you guessed it...more
rainfall.

Another stronger system is projected to slide through the region
mid-week, more details will come as this gets closer.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 622 AM CDT Thu Apr 25 2019

Tricky forecast in the short term. Currently have ceilings near or
below 500 feet from KBMI-KIJX southward, though the thickest fog
is just south of the TAF sites. Areas further north have been
seeing a stratus/fog deck trying to advect northeast, but has not
quite reached KPIA yet. Fog will be eroding over the next few
hours, but ceilings will be slower to lift. Will only have KPIA at
VFR levels by 18Z, with other sites improving to MVFR by late
morning. Any wholesale lifting of ceilings will likely wait for
the passage of a front this evening, at which time the light/
variable winds will become northwest 10-15 knots and gusty.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 10 AM CDT this morning for ILZ040-
047>052-061-066>068-071>073.

&&

SHORT TERM...Baker
LONG TERM...Baker
AVIATION...Geelhart
Hazardous weather outlook, Apr 25, 6:02 AM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
602 AM CDT Thu Apr 25 2019

ILZ027>031-036-037-041-261115-
Fulton-Knox-Marshall-Mason-Peoria-Stark-Tazewell-Woodford-
602 AM CDT Thu Apr 25 2019

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TODAY AND TONIGHT...

Areas of fog will occur early this morning. Some of the fog may be
locally dense south of I-74.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Several periods of rain are expected through the middle of next
week. Rainfall of a couple inches or more is likely during this
time, which may result in some renewed rises on area rivers.

Minor flooding will continue along the Illinois River from near
Havana downstream for several more days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

ILZ040-047>052-261115-
Cass-Christian-Menard-Morgan-Sangamon-Schuyler-Scott-
602 AM CDT Thu Apr 25 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Areas of fog, dense at times, will occur into mid morning.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Several periods of rain are expected through the middle of next
week. Rainfall of a couple inches or more is likely during this
time, which may result in some renewed rises on area rivers.

Flooding will continue along the Illinois River for several more
days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

ILZ038-042>046-053-261115-
Champaign-De Witt-Logan-Macon-McLean-Piatt-Vermilion-
602 AM CDT Thu Apr 25 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TODAY AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Several periods of rain are expected through the middle of next
week. Rainfall of up to a couple inches is likely during this
time, which may result in some renewed rises on area rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

ILZ054>057-062-063-261115-
Clark-Coles-Cumberland-Douglas-Edgar-Moultrie-
602 AM CDT Thu Apr 25 2019

This Hazardous Weather Outlook is for portions of east central
Illinois.

.DAY ONE...TODAY AND TONIGHT...

Patchy fog, locally dense, will occur early this morning.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Several periods of rain are expected through the middle of next
week. Rainfall of up to a couple inches is likely during this
time, which may result in some renewed rises on area rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

ILZ061-066>068-071>073-261115-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-Shelby-
602 AM CDT Thu Apr 25 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TODAY AND TONIGHT...

Areas of dense fog will occur through mid morning.

Expect periodic rain through tonight, which may accumulate up to
an inch south of I-70. Some ponding of water may occur in poor
drainage areas.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Several periods of rain are expected through the middle of next
week, with another inch or more possible.

Minor flooding will linger along the Wabash River into early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Geelhart

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 1:47 AM CDTDense Fog AdvisoryILXCass, Christian, Clay, Crawford, Effingham, Jasper and 8 more8 hr

Nearby

River Flood Warnings in Illinois, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.